# SDR IXXA199519

- Difficulty date: March 6, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N41CX
- Make and model: Doug DC-8-62F
- Aircraft serial: 46129
- Engine: Pwa JT3D7
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Bird Stike
- Location: Nr 1
- Stage of operation: CL
- Nature of condition: C
- Precautionary procedure: A

## Discrepancy

ON DEPARTURE OUT OF DIEGO GARCIA, A SEA BIRD WAS OBSERVED TO ENTER THE NR 1 ENGINE, CAUSING SUBSTANTIAL FOREIGN OBJECT DAMAGE TO THE ENGINE GAS PATH.  INGESTION OF THE SEA BIRD ALSO CAUSED DAMAGE TO THE NOSE COWL, BULLET, AND FAN DUCTS.  THE AIRCRAFT RETURNED TO DIEGO GARCIA FOR MAINTENANCE, WHERE AN UNEVENTFUL LANDING WAS ACCOMPLISHED.  ARRANGEMENTS WERE MADE TO REPLACE THE ENGINE AT THE LOCATION.
